Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 62, NWS Tulsa, OK

May 28, 2011Carroll County, Arkansas

NWS Tulsa, OK issued this flash flood warning at May 28, 2011, 6:43 AM CDT for Carroll County, Arkansas. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 6:43 AM CDT (11:43 UTC)
Expired
May 29, 2011, 7:30 AM CDT
In force
25 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Carroll County, AR

The radar

The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
511 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WGUS54 KTSA 281143
FFWTSA
ARC015-291230-
/O.NEW.KTSA.FF.W.0062.110528T1143Z-110529T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
643 AM CDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CARROLL COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 730 AM CDT SUNDAY

* AT 630 AM CDT...HIGH RELEASES CONTINUED OUT OF BEAVER LAKE DAM DUE 
  TO HEAVY RAINFALL OVER THE LAST FEW DAYS.  AT 630 AM...            
  TAILWATER READINGS WERE AROUND 931.5 FEET. WHILE THESE LEVELS ARE  
  SLIGHTLY LOWER THAN RECENT DAYS...THESE LEVELS OF RELEASES WILL    
  CONTINUE TO KEEP WATER HIGH ALONG THE WHITE RIVER AND MAY CAUSE    
  SMALLER TRIBUTARIES TO BACK UP WATER. 

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HIGH WATER          
  INCLUDE...LOCATIONS NEAR THE WHITE RIVER BETWEEN BEAVER DAM AND    
  TABLE ROCK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3632 9380 3631 9381 3631 9383 3632 9384
      3634 9387 3637 9387 3638 9389 3639 9388
      3639 9387 3650 9387 3650 9373

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 28, 6:37 AM CDT, 6 minutes earlier.

Area forecast discussion, May 28, 6:37 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
637 AM CDT SAT MAY 28 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
LOW CLOUDS ARE ATTEMPTING TO EXPAND ACROSS FAR NE OK AHEAD OF
LIFTING WARMING FRONT...WHICH MAY IMPACT KBVO BRIEFLY THIS
MORNING. OTHERWISE...PERIODS OF MVFR CEILINGS MAY DEVELOP
PERIODICALLY THIS MORNING BEFORE DEEPER MIXING DEVELOPS. EXPANDING
WARM LAYER ALOFT WILL LIMIT POTENTIAL FOR ANY OVERNIGHT STRATUS.
STRONG LOW LEVEL JET WILL AGAIN RETURN WINDS SHEAR TO KFSM
TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 314 AM CDT SAT MAY 28 2011/

DISCUSSION...
NARROW LINE OF CONVECTION NOTED ACROSS SE KANSAS THIS MORNING IN HE
VICINITY OF A SURFACE BOUNDARY AND NOSE OF A 45-50 KNOT LOW LEVEL
JET. THIS ACTIVITY WILL CONTINUE TO MOVE AWAY FROM THE AREA AS THE
BOUNDARY SLIDES FURTHER NORTH. THIS WEEKEND WILL MARK THE BEGINNING
OF A WARMER PATTERN MORE TYPICAL OF SUMMER. DRY SOUTHWESTERLY UPPER
FLOW WILL TRANSITION FURTHER WEST AS HIGH PRESSURE BUILDS INTO THE
PLAINS. A LIMITED CHANCE FOR STORMS MONDAY NIGH AS A SURFACE FRONT
APPROACHES. HOWEVER THIS FRONT WILL RETREAT BY MID WEEK AS THE UPPER
RIDGE BECOMES ESTABLISHED. LITTLE IN THE WAY OF A PATTERN CHANGE
FOR THE REMAINDER OF THE FORECAST PERIOD. WENT WITH A BLEND OF
MAV/MEX/ECMWF GUIDANCE...MAV/MEX JUST A BIT TOO COOL AND THE ECMWF
BRINGING THE TRIPLE DIGIT HEAT...A LITTLE TOO HOT GIVEN THE LUSH
VEGETATION IN PLACE/TIME OF YEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  72  88  71 /  10  10  10  10
FSM   89  69  90  70 /  10  10  10  10
MLC   89  70  89  71 /  10  10  10  10
BVO   87  70  89  69 /  10  10  10  10
FYV   84  67  87  67 /  10  10  10  10
BYV   84  67  87  68 /  10  10  10  10
MKO   88  71  89  70 /  10  10  10  10
MIO   87  69  87  70 /  10  10  10  10
F10   89  72  88  70 /  10  10  10  10
HHW   89  69  89  71 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, May 28, 5:16 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
516 AM CDT SAT MAY 28 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 AM CDT SAT MAY 28 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID MORNING.

DISCUSSION...
SCATTERED THUNDERSTORM ARE EXPECTED TO REMAIN JUST NORTH OF
THE OKLAHOMA KANSAS BORDER THROUGH THE MORNING HOURS.  SOUTHERLY
WINDS WILL BEGIN TO INCREASE BY MID MORNING WITH FREQUENT
GUSTS OF 20 TO 30 MPH EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG SOUTHERLY WINDS WILL CONTINUE ON SUNDAY...WITH GUSTS
OF 25 TO 35 MPH LIKELY.  THESE WINDS WILL IMPACT BOATING
SAFETY ON AREA LAKES.
A SLIGHT CHANCE OF THUNDERSTORMS RETURN MONDAY EVENING
FOR AREAS NORTHWEST OF INTERSTATE 44...AS A WEAK FRONTAL
BOUNDARY STALLS IN THE AREA.  THIS FRONT WILL QUICKLY
RETURN NORTHWARD...WITH HOT AND HUMID WEATHER BUILDING
ACROSS THE AREA FOR MID TO LATE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.